Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 55, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 19, 1994, 5:52 PM EDT for Palm Beach County, Florida. It was in force for 68 min.
The area
The counties it named.
The facts
- Issued
- Jun 19, 1994, 5:52 PM EDT (21:52 UTC)
- Expired
- Jun 19, 1994, 7:00 PM EDT
- In force
- 68 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Palm Beach County, FL
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 976 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KPBI 192152 SVRMFL FLC099-192300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WEST PALM BEACH FL 552 PM EDT SUN JUN 19 1994 THE NATIONAL WEATHER SERVICE IN WEST PALM BEACH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 700 PM EDT FOR THE FOLLOWING LOCATIONS...... IN SOUTH FLORIDA ...EASTERN PALM BEACH COUNTY AND THE ADJACENT COASTAL WATERS ALONG THE SOUTHEAST COAST AND THE ADJACENT COASTAL WATERS AT 545 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED A VERY STRONG THUNDERSTORM 5 MILES SOUTH OF THE WEST PALM BEACH INTERNATIONAL AIRPORT MOVING NORTH AND NORTHEAST AT 10 MILES AN HOUR. RESIDENTS OF EASTERN PALM BEACH COUNTY FROM BOYNTON BEACH TO WEST PALM BEACH...AND BOATERS ON THE IMMEDIATE COAST SHOULD TAKE COVER OR SEEK SAFE HARBOR IMMEDIATELY...THIS IS A DANGEROUS STORM. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. & NNNN :
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:27 PM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 19, 2:27 PM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 225 PM EDT SUN JUN 19 1994 TRW DVLPG ACRS PARTS OF FA ATTM..WITH DPS IN MID 70S AND BETTER LOW LVL CONVRGNC TDA XPCT ACTVTY TO INCRS REST OF AFTN. MID/UPR TROF APRS TO HAVE TWO CIRC CTRS..ONE ALG GULF CST NR LA AND ONE OFF SO CAR CST. APRS LOW ALG GULF CST WL CONT TO DRFT W THRU FCST PD WHILE TROF ASSCD WITH LOW OFF S CAR CST WL SINK SE ALG ATLANTIC CST THRU PD. APRS ATTM FLOW ALF WL BCM NWLY BY 36 HRS AS TROF APRCHS AND VORTS ROTATING THRU TROF MAY ENHANCE ACTVTY NR E CST..WL HAVE TO BE WATCHED THRU LATER CYCLES. HGTS RISING ACRS SRN AND INTO C PENIN ON MON. PW VALUES DECRSG THRU PD BUT STEERING FLOW MAINTAINS WLY COMP SO ACTVTY WL CONT TWD E CST..WL KEEP POPS IN SCT CAT NEXT TWO DAYS AND GO SLGTLY HIER E CST TUE. @1...LAKE SEMINOLE ORANGE OSCEOLA OKEECHOBEE @2...VOLUSIA BREVARD INDIAN RIVER MARTIN ST LUCIE MCO 072/091 072/092 073 52342 DAB 072/089 073/089 073 52342 MLB 073/089 073/089 074 52342 .MLB...NONE. PG
In the hours before
Special weather statement, Jun 19, 3:51 PM EDT, 2 hours 1 minute before
FLZ054-059-192050- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 351 PM EDT SUN JUN 19 1994 ...STRONG THUNDERSTORMS NEAR INDIAN RIVER AND ST LUCIE COUNTY COAST... ...SPECIAL MARINE WARNING IN EFFECT UNTIL 445 PM FOR THE COASTAL WATERS BETWEEN SEBASTIAN AND FT PIERCE INLET... AT 350 PM..NATIONAL WEATHER SERVICE RADAR SHOWED A STRONG THUNDERSTORM ALONG THE COAST JUST SOUTH OF VERO BEACH. THE THUNDERSTORM WAS MOVING SOUTHEAST AT 10 MPH AND WILL AFFECT AREAS BETWEEN VERO BEACH AND FT PIERCE DURING THE NEXT HOUR. THIS THUNDERSTORM MAY CONTAIN SMALL HAIL...WINDS GUSTING TO 40 MPH...FREQUENT LIGHTNING AND VERY HEAVY RAIN. PERSONS IN THIS AREA SHOULD BE ALERT FOR THE THUNDERSTORM AND TAKE SHELTER IF THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION. PG
Special weather statement, Jun 19, 3:52 PM EDT, 2 hours before
FLZ054-059-192050- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 351 PM EDT SUN JUN 19 1994 ...STRONG THUNDERSTORMS NEAR INDIAN RIVER AND ST LUCIE COUNTY COAST... ...SPECIAL MARINE WARNING IN EFFECT UNTIL 445 PM FOR THE COASTAL WATERS BETWEEN SEBASTIAN AND FT PIERCE INLET... AT 350 PM..NATIONAL WEATHER SERVICE RADAR SHOWED A STRONG THUNDERSTORM ALONG THE COAST JUST SOUTH OF VERO BEACH. THE THUNDERSTORM WAS MOVING SOUTHEAST AT 10 MPH AND WILL AFFECT AREAS BETWEEN VERO BEACH AND FT PIERCE DURING THE NEXT HOUR. THIS THUNDERSTORM MAY CONTAIN SMALL HAIL...WINDS GUSTING TO 40 MPH...FREQUENT LIGHTNING AND VERY HEAVY RAIN. PERSONS IN THIS AREA SHOULD BE ALERT FOR THE THUNDERSTORM AND TAKE SHELTER IF THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION. PG
Special weather statement, Jun 19, 4:26 PM EDT, 1 hour 26 minutes before
FLZ041-044>047-053-054-058-059-064-501-192130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 426 PM EDT SUN JUN 19 1994 ...STRONG THUNDERSTORMS DEVELOPING ACROSS PARTS OF EAST CENTRAL FLORIDA... ...SPECIAL MARINE WARNING IN EFFECT FROM SEBASTIAN INLET TO FT PIERCE INLET UNTIL 445 PM... AT 425 PM...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS NEAR THE EAST COAST TO JUST OFFSHORE FT PIERCE AND BETWEEN TITUSVILLE AND COCOA. MOVEMENT WAS TO THE EAST AT 10 MPH. IN ADDITION TO VERY HEAVY DOWNPOURS AND FREQUENT LIGHTNING..THE THUNDERSTORMS ARE CAPABLE OF PRODUCING GUSTY WINDS AND POSSIBLY SMALL HAIL. OTHER THUNDERSTORMS WERE DEVELOPING INLAND FROM TITUSVILLE ACROSS THE ORLANDO AREA TO WEST OF LEESBURG AND CLERMONT...FROM NEW SMYRNA BEACH TO NORTH OF LAKE GEORGE..AND FROM HOLOPAW TO 10 MILES WEST OF VERO BEACH. THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE INTERIOR OF EAST CENTRAL FLORIDA DURING THE LATE AFTERNOON AND EARLY EVENING. A FEW OF THE THUNDERSTORMS MAY BECOME STRONG AND PERSONS SHOULD CONTINUE TO MONITOR THE WEATHER. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. PG
Special weather statement, Jun 19, 4:28 PM EDT, 1 hour 24 minutes before
FLZ041-044>047-053-054-058-059-064-501-192130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 426 PM EDT SUN JUN 19 1994 ...STRONG THUNDERSTORMS DEVELOPING ACROSS PARTS OF EAST CENTRAL FLORIDA... ...SPECIAL MARINE WARNING IN EFFECT FROM SEBASTIAN INLET TO FT PIERCE INLET UNTIL 445 PM... AT 425 PM...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS NEAR THE EAST COAST TO JUST OFFSHORE FT PIERCE AND BETWEEN TITUSVILLE AND COCOA. MOVEMENT WAS TO THE EAST AT 10 MPH. IN ADDITION TO VERY HEAVY DOWNPOURS AND FREQUENT LIGHTNING..THE THUNDERSTORMS ARE CAPABLE OF PRODUCING GUSTY WINDS AND POSSIBLY SMALL HAIL. OTHER THUNDERSTORMS WERE DEVELOPING INLAND FROM TITUSVILLE ACROSS THE ORLANDO AREA TO WEST OF LEESBURG AND CLERMONT...FROM NEW SMYRNA BEACH TO NORTH OF LAKE GEORGE..AND FROM HOLOPAW TO 10 MILES WEST OF VERO BEACH. THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE INTERIOR OF EAST CENTRAL FLORIDA DURING THE LATE AFTERNOON AND EARLY EVENING. A FEW OF THE THUNDERSTORMS MAY BECOME STRONG AND PERSONS SHOULD CONTINUE TO MONITOR THE WEATHER. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST UPDATES CONCERbNING THIS DEVELOPING WEATHER SITUATION. PG
Special weather statement, Jun 19, 4:51 PM EDT, 1 hour 1 minute before
FLZ041-044>047-053-054-058-059-064-501-192150- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 451 PM EDT SUN JUN 19 1994 ...STRONG THUNDERSTORM MOVING INTO LAKE COUNTY... ...SPECIAL MARINE WARNING FROM SEBASTIAN INLET TO FT PIERCE INLET EXPIRED AT 445 PM... AT 450 PM...NATIONAL WEATHER SERVICE RADAR SHOWED A STRONG THUNDERSTORM IN SUMTER COUNTY 5 MILES SOUTH OF BUSHNELL. THE THUNDERSTORM WAS MOVING TO THE EAST AT 20 MPH AND WILL BE MOVING INTO LAKE COUNTY WITHIN THE NEXT FEW MINUTES. THE THUNDERSTORM WILL REACH MASCOTTE AND CLERMONT WITHIN THE NEXT HALF HOUR AND CONTINUE INTO ORANGE COUNTY BETWEEN LAKE APOPKA AND THE DISNEY WORLD AREA BY 6 PM. THE THUNDERSTORM WILL PRODUCE VERY HEAVY DOWNPOURS AND FREQUENT LIGHTNING AND MAY PRODUCE WIND GUSTS OF 40 TO 50 MPH AND POSSIBLY HAIL. PERSONS IN THESE AREAS SHOULD BE ALERT FOR THE THUNDERSTORM AND SEEK A STURDY SHELTER IF THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. ELSEWHWERE IN EAST CENTRAL FLORIDA...THUNDERSTORMS NEAR THE INDIAN RIVER AND ST LUCIE COUNTY COASTS HAD WEAKENED DURING THE PAST 15 MINUTES. SCATTERED SHOWERS AND THUNDERSTORMS EXTENDED FROM THE EAST COAST BETWEEN DAYTONA BEACH AND CAPE CANAVERAL INLAND ACROSS MUCH OF EAST CENTRAL FLORIDA NORTH OF THE ORLANDO AREA. SOUTH OF ORLANDO..A FEW THUNDERSTORMS WERE NEAR HOLOPAW AND 20 MILES WEST OF VERO BEACH. MOVEMENT WAS EAST AT 10 MPH. PG
Special weather statement, Jun 19, 4:53 PM EDT, 59 minutes before
FLZ041-044>047-053-054-058-059-064-501-192150- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 451 PM EDT SUN JUN 19 1994 ...STRONG THUNDERSTORM MOVING INTO LAKE COUNTY... ...SPECIAL MARINE WARNING FROM SEBASTIAN INLET TO FT PIERCE INLET EXPIRED AT 445 PM... AT 450 PM...NATIONAL WEATHER SERVICE RADAR SHOWED A STRONG THUNDERSTORM IN SUMTER COUNTY 5 MILES SOUTH OF BUSHNELL. THE THUNDERSTORM WAS MOVING TO THE EAST AT 20 MPH AND WILL BE MOVING INTO LAKE COUNTY WITHIN THE NEXT FEW MINUTES. THE THUNDERSTORM WILL REACH MASCOTTE AND CLERMONT WITHIN THE NEXT HALF HOUR AND CONTINUE INTO ORANGE COUNTY BETWEEN LAKE APOPKA AND THE DISNEY WORLD AREA BY 6 PM. THE THUNDERSTORM WILL PRODUCE VERY HEAVY DOWNPOURS AND FREQUENT LIGHTNING AND MAY PRODUCE WIND GUSTS OF 40 TO 50 MPH AND POSSIBLY HAIL. PERSONS IN THESE AREAS SHOULD BE ALERT FOR THE THUNDERSTORM AND SEEK A STURDY SHELTER IF THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. ELSEWHWERE IN EAST CENTRAL FLORIDA...THUNDERSTORMS NEAR THE INDIAN RIVER AND ST LUCIE COUNTY COASTS HAD WEAKENED DURING THE PAST 15 MINUTES. SCATTERED SHOWERS AND THUNDERSTORMS EXTENDED FROM THE EAST COAST BETWEEN DAYTONA BEACH AND CAPE CANAVERAL INLAND ACROSS MUCH OF EAST CENTRAL FLORIDA NORTH OF THE ORLANDO AREA. SOUTH OF ORLANDO..A FEW THUNDERSTORMS WERE NEAR HOLOPAW AND 20 MILES WEST OF VERO BEACH. MOVEMENT WAS EAST AT 10 MPH. PG
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 6:21 PM EDT | Severe Thunderstorm Warning | MLB | Marion | 42 min |
| Jun 19, 7:13 PM EDT | Severe Thunderstorm Warning | MLB | Indian River | 62 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.